Alert archive / Missouri / Severe Thunderstorm Warnings in 2009
Severe Thunderstorm Warning 306, NWS Springfield, MO
NWS Springfield, MO issued this severe thunderstorm warning at Jul 11, 2009, 3:47 AM CDT for Cedar County, Missouri. It was in force for 34 min. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Jul 11, 2009, 3:47 AM CDT (08:47 UTC)
- Expired
- Jul 11, 2009, 4:21 AM CDT
- In force
- 34 min
- Issued by
- NWS Springfield, MO
- Area
- Storm-based polygon
County Cedar County, MO
The radar
The Springfield radar (KSGF), 68 km from the middle of the area, began a volume at 08:48 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Springfield, MO (KSGF), launched 00:00Z, 8.8 hours before the alert went out and 92 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 4211 J/kg
- Mixed-layer CIN
- -32 J/kg
- Mixed-layer LCL
- 1080 m above ground
- 0-6 km bulk shear
- 45 kt
- 0-1 km storm-relative helicity
- 179 m²/s²
- 0-3 km storm-relative helicity
- 275 m²/s²
- Significant tornado parameter
- 4.5
- Supercell composite
- 27.1
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Springfield, MO wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 11, 2:47 AM CDT, 1 hour earlier.
Area forecast discussion, Jul 11, 2:47 AM CDT, 1 hour before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE SPRINGFIELD MO 247 AM CDT SAT JUL 11 2009 .DISCUSSION... ONCE AGAIN...SHOWERS AND THUNDERSTORMS DEVELOPED WITHIN A REGION OF ENHANCED ISENTROPIC PRESSURE ADVECTION OVER EASTERN KANSAS AND WESTERN MISSOURI. THIS TIGHT ZONE OF BAROCLINICITY CAN BE VIEWED ALONG THE 315 K POTENTIAL TEMPERATURE SURFACE. PARCELS CONTINUE TO ADVECT UP THIS STEEP INCLINE AT A NEAR PERPENDICULAR ANGLE...ALLOWING THEM TO REACH A LEVEL OF FREE CONVECTION ABOVE A THICK LAYER OF LOW LEVEL CONVECTIVE INHIBITION. CLOUD COVER AND PRECIPITATION ASSOCIATED WITH THIS CONVECTION WILL HAVE IMPACTS ON TEMPERATURES TODAY. REGARDING YESTERDAY...CLOUD COVER CONFINED AFTERNOON HIGHS IN THE 80S IN MOST LOCATIONS OF THE MISSOURI OZARKS. HOWEVER...JOPLIN AND THE REST OF SOUTHEAST KANSAS ALL APPROACHED 100 DEGREES. TODAY MAY BE SLIGHTLY DIFFERENT AS ONGOING CLOUD COVER AND CONVECTION ARE POSITIONED FURTHER SOUTH AND WEST...WHICH WILL LIKELY KEEP SOUTHEAST KANSAS AND FAR WESTERN MISSOURI POSSIBLY 5 TO 10 DEGREES COOLER TODAY COMPARED TO YESTERDAY. AS FOR RAIN CHANCES...THE MAJORITY OF THE CWA COULD EXPERIENCE MEASURABLE RAINFALL TODAY...HOWEVER...THE BEST COVERAGE WILL LIKELY OCCUR OVER CENTRAL MISSOURI. THE REASON FOR FOCUSING POPS OVER CENTRAL MISSOURI IS DUE TO THE MOVEMENT OF THE PREVIOUSLY MENTIONED 315K BAROCLINIC ZONE. MODELS SUGGEST AN EASTWARD PROGRESSION INTO THE DAYTIME HOURS...CAUSING THE BEST LIFT OVER THE LAKE OF THE OZARKS REGION/EASTERN OZARKS. PULSE LIKE THUNDERSTORMS ARE UNLIKELY TODAY GIVEN THE STOUT CAP THAT HAS SPREAD INTO THE OZARKS AIRMASS. TONIGHT COULD BE ANOTHER REPEAT AS MODELS SHOW CONVECTION DEVELOPING ON THE NORTHEAST PERIPHERY OF THE SUMMERTIME HIGH. HOWEVER...THE LATEST INDICATIONS SUGGEST THAT TONIGHTS CONVECTION WILL LIKELY DEVELOP FURTHER TO THE NORTHEAST...WHICH MAY CAUSE HEAT ADVISORY LIKE CONDITIONS OVER SE KANSAS AND PARTS OF WESTERN MISSOURI FOR SUNDAY. AS FOR THE REST OF THE EXTENDED FORECAST...NOT MUCH CHANGE OCCURS WITH THE OVERALL PATTERN. THE SUMMERTIME HIGH MAINTAINS POSITION OVER THE SOUTHERN PLAINS OF WEST TEXAS AND EASTERN NEW MEXICO. THIS LEAVES OUR REGION ALONG THE PERIPHERY OF THE HIGH...AND IN A FAVORABLE REGION FOR NOCTURNAL CONVECTION ON ANY GIVEN NIGHT. CRAMER && .AVIATION... ANOTHER CLUSTER OF THUNDERSTORMS WILL DEVELOP OVERNIGHT FROM EASTERN KANSAS INTO CENTRAL MISSOURI. THIS ACTIVITY SHOULD THEN BEGIN TO MOVE SOUTHEAST DURING THE LATE NIGHT AND EARLY MORNING HOURS. IT IS STILL TOUGH TO TELL IF THESE STORMS WILL IMPACT KSGF. DECIDED TO GO WITH CB GROUP FOR NOW. DID NOT INCLUDE CB GROUP FOR KJLN AS ACTIVITY SHOULD REMAIN TO THE NORTH AND EAST. OTHERWISE...VFR CONDITIONS WILL CONTINUE INTO SATURDAY EVENING. DID INCLUDE WIND SHEAR IN THE TAFS INTO EARLY SATURDAY MORNING AS A LOW LEVEL JET VEERS OVER THE AREA. SCHAUMANN && .SGF WATCHES/WARNINGS/ADVISORIES... MO...NONE. KS...NONE. &&
Hazardous weather outlook, Jul 10, 10:52 PM CDT, 4 hours 55 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE SPRINGFIELD MO 1052 PM CDT FRI JUL 10 2009 KSZ073-097-101-MOZ055>058-066>071-077>083-088>098-101>106-111200- BOURBON-CRAWFORD-CHEROKEE-BENTON-MORGAN-MILLER-MARIES-VERNON- ST. CLAIR-HICKORY-CAMDEN-PULASKI-PHELPS-BARTON-CEDAR-POLK-DALLAS- LACLEDE-TEXAS-DENT-JASPER-DADE-GREENE-WEBSTER-WRIGHT-NEWTON- LAWRENCE-CHRISTIAN-DOUGLAS-HOWELL-SHANNON-MCDONALD-BARRY-STONE- TANEY-OZARK-OREGON- 1052 PM CDT FRI JUL 10 2009 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF THE MISSOURI OZARKS AND EXTREME SOUTHEAST KANSAS. .DAY ONE...TONIGHT. SCATTERED THUNDERSTORMS WILL CONTINUE TO BE POSSIBLE OVERNIGHT ACROSS THE ENTIRE OUTLOOK AREA. THE BEST CHANCE FOR STORMS WILL GENERALLY BE NORTH OF HIGHWAY 60 AS A LOW LEVEL JET INTERACTS WITH AN UNSTABLE AIRMASS. ENOUGH WIND SHEAR EXISTS FOR A FEW STRONG TO SEVERE STORMS. WIND GUSTS TO 60 MPH...HAIL TO THE SIZE OF QUARTERS...AND LOCALLY HEAVY RAINFALL WILL BE POSSIBLE WITH ANY STRONGER STORMS. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY. PERIODIC THUNDERSTORM DEVELOPMENT WILL BE POSSIBLE THIS WEEKEND THROUGH EARLY NEXT WEEK...THOUGH EXACT TIMING OF THESE THUNDERSTORMS REMAINS UNCERTAIN. HEAT INDEX VALUES AROUND 100 DEGREES WILL BE POSSIBLE EACH AFTERNOON FROM THIS WEEKEND INTO EARLY NEXT WEEK. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED THROUGH TONIGHT. && THIS PRODUCT IS NOW AVAILABLE IN GRAPHICAL FORMAT...ALONG WITH OTHER WEATHER...HYDROLOGICAL AND CLIMATE INFORMATION...AT HTTP://WWW.CRH.NOAA.GOV/SGF(ALL LOWERCASE) SCHAUMANN
In the hours before
Special weather statement, Jul 11, 3:32 AM CDT, 15 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE SPRINGFIELD MO 332 AM CDT SAT JUL 11 2009 MOZ066-078-110930- CEDAR MO-VERNON MO- 332 AM CDT SAT JUL 11 2009 ...SIGNIFICANT WEATHER ALERT FOR CEDAR AND SOUTHEASTERN VERNON COUNTIES UNTIL 430 AM CDT... AT 330 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM 4 MILES NORTH OF MONTEVALLO...OR 8 MILES SOUTHWEST OF EL DORADO SPRINGS...MOVING EAST AT 25 MPH. NICKEL SIZE HAIL...AND WINDS AROUND 50 MPH ARE EXPECTED WITH THIS STORM. LOCATIONS IMPACTED INCLUDE ARNICA...BEARCREEK...CAPLINGER MILLS...EL DORADO SPRINGS...FILLEY...MASTERS...MONTEVALLO...OLYMPIA... STOCKTON...UMBER VIEW HEIGHTS AND WAGONER. OTHER LOCATIONS IN THIS SIGNIFICANT WEATHER ALERT INCLUDE STOCKTON LAKE. THUNDERSTORMS POSE A VARIETY OF HAZARDS TO THOSE OUTDOORS...INCLUDING HAIL... STRONG WINDS THAT CAN CREATE DANGEROUS FLYING DEBRIS...AS WELL AS DEADLY CLOUD TO GROUND LIGHTNING. IF YOU ARE IN THE PATH OF THIS STORM...MOVE INDOORS TO A STURDY SHELTER IMMEDIATELY. DSA
The office that day
Everything else NWS Springfield, MO issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 11, 3:25 AM CDT | Severe Thunderstorm Warning | SGF | St. Clair | 54 min |
| Jul 11, 4:11 AM CDT | Severe Thunderstorm Warning | SGF | Dade, Greene | 33 min |
| Jul 11, 4:32 AM CDT | Severe Thunderstorm Warning | SGF | Greene | 58 min |
| Jul 11, 5:26 PM CDT | Severe Thunderstorm Warning | SGF | Miller, Pulaski | 34 min |
| Jul 11, 5:39 PM CDT | Severe Thunderstorm Warning | SGF | Dent | 51 min |
| Jul 11, 5:55 PM CDT | Severe Thunderstorm Warning | SGF | Phelps, Pulaski | 35 min |
| Jul 11, 6:00 PM CDT | Severe Thunderstorm Warning | SGF | Maries | 45 min |
| Jul 11, 6:26 PM CDT | Severe Thunderstorm Warning | SGF | Dent, Phelps, Pulaski | 34 min |
| Jul 11, 6:42 PM CDT | Severe Thunderstorm Warning | SGF | Maries, Phelps | 33 min |
| Jul 11, 6:55 PM CDT | Flash Flood Warning | SGF | Dent, Maries, Miller, Phelps, Pulaski | 4 hr |
Nearby
Severe Thunderstorm Warnings in Missouri, 2009Every severe thunderstorm warning in 2009
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.